Relieves pain, fever, and inflammation. Protects your heart and thins blood. A low dose of Aspirin (81mg) every day can protect your heart, but it's not the best medicine to take for pain, swelling, or fever. Prevents blood clots. Pradaxa (Dabigatran) is a good medication for preventing blood clots. It doesn't require regular blood tests or changing doses often. It can be expensive and there's no way to reverse the medication's effects. How it works Aspirin is a salicylate and non-steroidal anti-inflammatory drug (NSAID). It blocks the inflammation process in your body, which relieves swelling and pain. It also prevents blood platelets from forming clots, which thins your blood. Pradaxa (Dabigatran) is an anticoagulant that stops the formation of blood clots. Type of medication Pain reliever
› Thrombin inhibitor
Prescription only Available as Used for (click to learn more) Find lowest prices Save on your next prescription. Be sure you’re getting the lowest price for your medication, even if you have insurance. Reviews & ratings Everyone Men Women Button Group. All currently active Everyone Men Women All ages 18-34 35-54 55+ Button Group. All currently active All ages 18-34 35-54 55+ 5.152255639097745 Aspirin
Reviews for Aspirin
of people say Aspirin is worth it
say it works well
say it's a big hassle
We haven’t found good data for Aspirin side effects.
FDA side effect reports for Aspirin »
The Pradaxa FDA package insert doesn’t have numbers about how common side effects are.
More about Pradaxa side effects » Risk factors for serious side effects › Children 18 years or younger › Children recovering from viral infections › History of stomach bleeding or ulcers › Age 60 years or older › Taking Aspirin, NSAIDs, or blood thinners › Drinking more than 3 alcoholic beverages a day › Asthma › Rhinitis › Nasal polyps › Aspirin allergy › NSAID allergy › Women of childbearing age Detailed Aspirin risks & warnings » › Stopping Pradaxa (Dabigatran) too soon › Spinal tap › Anesthesia along the spine (epidural anesthesia) › Taking NSAIDs, aspirin, or other blood-thinning medicines › Drug interactions › Taking with NSAIDs, aspirin, or other blood-thinning medicines Detailed Pradaxa (Dabigatran) risks & warnings » Pregnancy category N FDA pregnancy category (Unknown)
The FDA hasn’t classified this medicine’s effects on unborn babies. Talk with your doctor about this medicine if you’re pregnant or planning on it.
See the FDA package insert C FDA pregnancy category (Weigh risks vs. benefits)
Research studies with animals found harmful effects on unborn babies. It hasn’t been properly studied in humans. The benefits might outweigh the risks even if you’re pregnant. Talk with your doctor.
See the FDA package insert
Alcohol No specific alcohol-related info. No specific alcohol-related info.
Food › Take with food to lower the chance of an upset stomach. No specific food-related info.
Kidneys and liver No specific kidneys and liver-related info. No specific kidneys and liver-related info.
Sex No specific sex-related info. No specific sex-related info.
Sleep No specific sleep-related info. No specific sleep-related info.
Weight No specific weight-related info. No specific weight-related info. Upsides and benefits › When taking low doses (81 mg) every day, Aspirin provides protection for your heart and prevents heart attacks and stroke. › Used in higher doses to relieve pain, swelling, and fever. › Available over-the-counter in drugstores by itself and in combination with other cold and flu medications. › Clinical studies have shown that the risk of stroke and blood clots is lower than with warfarin, another popular "blood thinner" (anticoagulant). › Doesn't require regular blood tests or frequent dose changes. › In studies comparing Pradaxa (Dabigatran) to other "blood thinners", it worked just as well in preventing strokes and was better in lowering the risk of bleeding. Downsides and risks › Not a preferred medication for treating pain, swelling, or fever due to its high risk of bleeding. › NSAIDs (like ibuprofen and naproxen) and acetaminophen (Tylenol) are better for treating pain and fever thank Aspirin. › Aspirin raises your risk of bleeding, especially when used with other blood thinner medications like warfarin (Coumadin). › Studies show that using higher doses of Aspirin (162 mg or more) every day raises your risk of stomach bleeding and doesn't provide any additional heart protection. › Not available as generic. › There are no antidotes to stop bleeding caused by taking too much Pradaxa (Dabigatran). › Can't take during pregnancy. Tips from our pharmacists for people taking the medication › Using low doses (81mg) of Aspirin every day can lower your risk of heart attack and stroke, but it isn't good for everyone. Only take Aspirin daily if your doctor recommends it. › Higher Aspirin doses can be used to treat occasional pain, swelling, and fever. Using ibuprofen or acetaminophen (Tylenol) instead can lower your risk of serious bleeding. › Take with food to lower the chance of an upset stomach. › Don't use for kids younger than 18 years old. › Stop taking this right away and tell your doctor if you have ringing in your ears, unusual bleeding, or nausea or vomiting that doesn't go away. › Pradaxa (Dabigatran) is an anticoagulant, so it's important not to miss a dose. Don't stop taking this medication without talking to your doctor first. › When taking Pradaxa (Dabigatran), you can bleed more easily, so use a soft toothbrush and an electric razor to avoid cutting yourself. › Take this exactly as your doctor or pharmacist tells you to. › Take with a full glass of water. Swallow the capsule whole. Don't chew, break, or open the capsule. Learn more More about Aspirin Side effects Reviews & ratings Alternatives FDA package insert More about Pradaxa Side effects Reviews & ratings Alternatives FDA package insert